Posted by: Mel | 2009-04-07

Heart burn - Seen Doctor

Thanks so much for your reply. I did go see my doctor last night and he says i have a Hiatus Hernia(im only 28, is this possible?) and has put me on a small tablet in the mornings for 1 month, 40mg of Panacid(think that what it is)
If it is inflammation or even ulceration of the oesophagus what can i take for this?


Subject: Heart Burn on Clindahexal 150mg
Posted by: Mel
My doc put me on Clindahexal 150mg, 2 caps twice a day for 5 days, its now 8 days later. Since i started the tablets ive been experencing really bad heart burn, sometimes i dont even have to drink or eat. Ive been taking Gaviscon and Rennies but they dont seem to help...
My question is:
Can this cause heart burn? or is it now an ulcer? what can i do to take away this pain?

Please help me.
Date: 6/4/2009

Posted by: Pharmacist

This drug does indeed case these side-effects in some cases. It may cause inflammation or even ulceration of the oesophagus and you you need to contact your doctor at once.
Date: 7/4/2009

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

I' recommend taking Ulsanic (the suspension) in combo with the medication your doctor prescribed. This is available from your pharmacy without prescription. (One spoon 3-4 times a day

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Zoe | 2009-04-13

Wow, I am surprised that there are still Dr' s in S.A who prescribe Clindahexal! This medication has been banned in *many* countries of the world.
As the pharmacist so rightly said, it causes all manner of aggravated gastro and a wide selection of related problems, one of which can definately be bad hurt burn.
Why not ask your Dr to put you onto one of the more heavy duty acid blocking meds (called P.P.I drugs) - some names regarding these drugs are TOPZOLE (Pantoprazole) - PANTOLOC (Pantoprazole) the more expensive of the two or why not perhaps start with Nexium? (ALL only available on prescription but they beat the often harmful side effects of the OTC brands.)
If you want to get away from the devastating heart burn if that is happening to you, first off a good P.P.I drug for a while and then a drastic dietary change to move on over to foods which cause stomach contents to be alkaline rather than acidic is highly successful as is drinking bottled, high mineral tap water versus tap water (bottled, mineral water is a great tummy alkalizer!)
Happy to help if you have any further questions and if you think I can help......

Reply to Zoe

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.